MAUDE Adverse Event Report: KARL STORZ SE & CO. KG PEDI WORKING ELEMENT

KARL STORZ SE & CO. KG PEDI WORKING ELEMENT
Model Number 27033E
Medical Device Problem Codes Reflux within Device (1522); Insufficient Flow or Under Infusion (2182)
Health Effect - Clinical Code Tissue Damage (2104)
Date of Event 06/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The karl storz instrumentation being used for the procedure was from a rental set.Our sales representative was present during the procedure, and he noted the resectoscope working element was leaking badly.He discovered the washer (part # 9466590) for use with the working element was still in the rental set case and was most likely not on the working element.A missing washer would have caused the working element to leak.
 
Event or Problem Description
Allegedly, during an incision of urethra valve procedure, saline was leaking from the resectoscope due to a washer that was missing; the surgeon was unable to maintain distension and removed and reinserted the scope several times to troubleshoot the problem, which resulted in a urethral tear.

Brand Name
PEDI WORKING ELEMENT
Common Device Name
WORKING ELEMENT
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM 
MDR Report Key8759084
Report Number9610617-2019-00057
Device Sequence Number16516193
Product Code HIH
UDI-Device Identifier04048551074893
UDI-Public4048551074893
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K882270
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number27033E
Device Catalogue Number27033E
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2019
Initial Report FDA Received Date07/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age8 DA